Tornadoes · United States · Oklahoma · 2010
EF2 tornado, Henryetta Arpt to Dighton, Oklahoma, May 10, 2010
From Henryetta Arpt to Dighton, this EF2 tornado ran 12.0 miles across Okmulgee County on May 10, 2010, touching down at 7:04 PM CDT and reaching 1,250 yards wide. It killed nobody, and did $150,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mphthis tornado
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF2
- Date
- May 10, 2010
- Touchdown
- 7:04 PM CDT (00:04 UTC)
- Lifted
- 7:22 PM CDT (00:22 UTC)
- On the ground
- 18 minutes
- Path length
- 12.0 miles (19.3 km)
- Path width
- 1,250 yards (1143 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- County
- Okmulgee County
- Touchdown point
- 35.383, -96.027
- Lift-off point
- 35.489, -95.892
- Record number
- 1005101804-01
What the Weather Service recorded
Severe thunderstorms developed along and ahead of a dry line over central Oklahoma during the afternoon hours. Very unstable air along with very strong low level wind shear resulted in a number of supercell thunderstorms. These storms produced numerous tornadoes, very large hail, and damaging wind gusts as they moved eastward across eastern Oklahoma during the evening hours.
A tornado developed southwest of Henryetta, moved east-northeast across Henryetta Lake then turned sharply northeast before dissipating northeast of Dewar. The tornado destroyed a mobile home near Lake Henryetta. The tornado also damaged several homes, another mobile home and a boat dock, snapped or uprooted numerous trees and blew down power poles. The estimated peak wind in the tornado based on this damage was 115 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
11 minutes of warning. NWS TSA issued a tornado warning for this county at 23:53 UTC, 11 minutes before the tornado touched down, in force until 00:45 UTC.
The county was under a tornado watch, issued at 18:27 UTC and running to 02:19 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 18:27 UTC | 02:19 UTC | Tornado Watch | TSA |
| 23:02 UTC | 00:00 UTC | Severe Thunderstorm Warning | TSA |
| 23:38 UTC | 00:45 UTC | Severe Thunderstorm Warning | TSA |
| 23:53 UTC | 00:30 UTC | Severe Thunderstorm Warning | TSA |
| 23:53 UTC | 00:45 UTC | Tornado Warning | TSA |
| 00:02 UTC | 00:30 UTC | Tornado Warning | TSA |
| 00:28 UTC | 01:15 UTC | Tornado Warning | TSA |
| 00:36 UTC | 01:15 UTC | Tornado Warning | TSA |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a High Risk, with a 0.30 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:59 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the tornado touched down at May 10, 6:54 PM CDT, 10 minutes earlier.
Area forecast discussion, May 10, 6:54 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 654 PM CDT MON MAY 10 2010 .DISCUSSION... THE DANGEROUS TORNADIC SUPERCELL IS MOVING THROUGH OKFUSKEE COUNTY. ALL SHEAR PARAMETERS REMAIN CONDUCIVE FOR A TORNADO AHEAD OF THE CELL. THE CELL IS INGESTING SURFACE-BASED CAPE OF AROUND 2000 J/KG AT THIS TIME. THE CAPE DROPS OFF TO AROUND 1000 J/KG AHEAD OF THE CELL IN EASTERN MCINTOSH COUNTY. WHILE THE CAPE WILL BE DECREASING ...THE EXCELLENT SHEAR WILL RESULT IN A CONTINUE TORNADO THREAT AS IT TRACKS TOWARD SOUTHERN OKMULGEE AND MCINTOSH COUNTIES. THUNDERSTORMS ARE INCREASING NOW FROM OSAGE COUNTY SOUTH TO SOUTHEAST OF NORMAN. THESE CELLS ARE STARTING IN A COMPLEX FASHION...BUT THE EXTREME SHEAR PROFILES WILL RESULT IN MESOCYCLONES DEVELOPING IN THE CELLS. ANY OF THESE STORMS COULD RAPIDLY ORGANIZE INTO DANGEROUS SUPERCELL. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...08
Hazardous weather outlook, May 10, 5:05 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT MON MAY 10 2010
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
505 PM CDT MON MAY 10 2010
...VIOLENT TORNADOES POSSIBLE THIS EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...LATE AFTERNOON THROUGH TONIGHT.
TORNADO.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTH OF INTERSTATE 40
ACROSS EASTERN OKLAHOMA.
SEVERE THUNDERSTORM.
RISK...CRITICAL.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHWEST OF A MCALESTER TO
FORT SMITH LINE.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
DISCRETE SUPERCELLS CONTINUE TO DEVELOP LATE THIS AFTERNOON FROM
NORTH CENTRAL TO CENTRAL OKLAHOMA...IN THE WARM SECTOR BOUNDED BY A
DRYLINE TO THE WEST AND WARM FRONT TO THE EAST. THESE STORMS WILL
CONTINUE TO MOVE RAPIDLY TO THE NORTHEAST AND INTO PORTIONS OF
NORTHEAST AND EAST CENTRAL OKLAHOMA EARLY THIS EVENING. RAPID
DESTABILIZATION WILL OCCUR ACROSS EASTERN OKLAHOMA AS THE WARM FRONT
LIFTS NORTH...WITH STORMS MAINTAINING SEVERE STRENGTH WELL INTO THE
EVENING HOURS. OBSERVED WIND PROFILES AND STORM HISTORY STRONGLY
SUGGEST THAT SEVERAL OF THESE STORMS WILL BE TORNADIC...PRIMARILY
IMPACTING NORTHEAST OKLAHOMA BETWEEN 6 AND 10 PM.
ADDITIONAL WIDELY SCATTERED SUPERCELLS WILL BE POSSIBLE FARTHER
SOUTH ALONG THE DRYLINE...WHICH MAY EVENTUALLY MOVE INTO SOUTHEAST
OKLAHOMA AND WESTERN ARKANSAS BY MID TO LATE EVENING.
ALONG WITH THE RISK OF TORNADOES...BASEBALL SIZE HAIL AND DAMAGING
STRAIGHT LINES MAY OCCUR.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
REGIONAL SPOTTER NETWORK HAS BEEN ACTIVATED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
A SLOW MOVING FRONTAL BOUNDARY WILL FOCUS REPEATED ROUNDS
OF THUNDERSTORMS THROUGH THE REMAINDER OF THE WEEK. FORECAST
CONDITIONS DO SUPPORT SEVERE WEATHER POTENTIAL ESPECIALLY FOR
THE FIRST HALF OF THE UPCOMING WEEK...WITH A TRANSITION TO A
HEAVY RAIN THREAT LIKELY BY LATE WEEK.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EXPECT ONE OR MORE DAYS WITH SEVERE WEATHER WATCHES AND WARNINGS
DURING THE UPCOMING WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, May 10, 5:37 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
537 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST BURBANK 36.69N 96.73W
05/10/2010 M65.00 MPH OSAGE OK MESONET
BURBANK MESONET...ENDING AT 525 PM
0532 PM HAIL 7 W PAWHUSKA 36.67N 96.46W
05/10/2010 E1.00 INCH OSAGE OK AMATEUR RADIO
&&
SAALocal storm report, May 10, 5:43 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
543 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 7 SW BURBANK 36.62N 96.82W
05/10/2010 M64 MPH OSAGE OK MESONET
BURBANK MESONET...ENDING 530 PM
&&
SAALocal storm report, May 10, 5:50 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
550 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM NON-TSTM WND GST 4 NNW TULSA 36.19N 95.95W
05/10/2010 E55 MPH TULSA OK PUBLIC
2 INCH LIMBS BROKEN AND DOWN. ABOUT 1 MILE NORTH OF
DOWNTOWN.
&&
SAASpecial weather statement, May 10, 6:04 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
604 PM CDT MON MAY 10 2010
OKZ054>056-102330-
NOWATA OK-OSAGE OK-WASHINGTON OK-
604 PM CDT MON MAY 10 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN NOWATA...WASHINGTON AND NORTHEASTERN OSAGE
AT 604 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF HULAH TO 3 MILES NORTH OF
NELAGONEY...MOVING NORTHEAST AT 80 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...WANN...PAWHUSKA...OKESA...
BIGHEART...HULAH...BARTLESVILLE...DEWEY...COPAN AND SOUTH
COFFEYVILLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9608 3700 9558 3655 9622 3672 9651
3700 9619
TIME...MOT...LOC 2304Z 229DEG 68KT 3702 9603 3673 9616Local storm report, May 10, 6:51 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
651 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL GRAINOLA 36.94N 96.65W
05/10/2010 E1.00 INCH OSAGE OK PUBLIC
&&
SAALocal storm report, May 10, 7:02 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
702 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 3 E OKEMAH 35.43N 96.25W
05/10/2010 M59 MPH OKFUSKEE OK MESONET
OKEMAH MESONET...ENDING AT 655 PM
&&
SAAThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Norman, OK (KOUN), 00:00Z
0.1 hours before the tornado, 133 km from the path. May 11, 2010.
- Mixed-layer CAPE
- 1789 J/kg
- Mixed-layer CIN
- -99 J/kg
- Surface CAPE
- 2741 J/kg
- Mixed-layer LCL
- 1693 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.2
- 0-3 km lapse rate
- 5.6 K/km
Norman, OK (KOUN), 12:00Z
11.9 hours after it, 133 km from the path. May 11, 2010.
- Mixed-layer CAPE
- 748 J/kg
- Mixed-layer CIN
- -314 J/kg
- Surface CAPE
- 308 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.9
- 0-3 km lapse rate
- 3.3 K/km
The surface observations
Okmulgee Municipal Airport (OKM), 26 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 22:13 UTC | 75.2 | 69.8 | 160° 21 kt | 34 | 1001.7 | |
| 22:32 UTC | 75.2 | 69.8 | 170° 17 kt | 29 | 1001.7 | |
| 23:12 UTC | 75.2 | 69.8 | 170° 21 kt | 32 | 1001.4 | VCTS |
| 23:32 UTC | 75.2 | 69.8 | 170° 16 kt | 25 | 1002 | -VCTSRA |
| 23:51 UTC | 73.4 | 71.6 | 170° 20 kt | 29 | 1001 | TSRA |
| 00:12 UTC | 71.6 | 71.6 | 170° 24 kt | 39 | 1001 | -VCTSRA |
| 00:33 UTC | 71.6 | 69.8 | 170° 17 kt | 25 | 1002 | RA |
| 00:51 UTC | 69.8 | 69.8 | 90° 5 kt | 8 | 1002.7 | +RA |
| 01:11 UTC | 71.6 | 69.8 | 160° 13 kt | 28 | 1003.7 | -RA |
| 01:33 UTC | 71.6 | 69.8 | 180° 6 kt | 1004.4 | ||
| 01:51 UTC | 71.6 | 69.8 | 0° 0 kt | 1004.7 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Tulsa radar (KINX), 90 km away, was scanning. The volume nearest the touchdown began at 00:03 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 23:34 UTC | HAIL 1 | Bearden | Okfuskee, OK | FEW HAIL STONES. SOME THE SIZE OF QUARTERS. |
| 23:37 UTC | TORNADO | 1 W Bearden | Okfuskee, OK | TORNADO OBSERVED BY EM ON GROUND COMING INTO OKFUSKE COUNTY FROM CROMWELL AREA. TORNADO LIFTED ABOUT 1 MILE WEST AND 1/4 MILE SOUTH. NO OTHER SIGNIFICANT DAMAGE UNTIL IT CROSSED THE RIVER TO THE EAST. |
| 23:55 UTC | TSTM WND GST 59 | 3 E Okemah | Okfuskee, OK | OKEMAH MESONET...ENDING AT 655 PM |
| 00:03 UTC | TORNADO | Bryant | Okmulgee, OK | LARGE TORNADO REPORTED ON THE GROUND NEAR BRYANT |
| 00:12 UTC | TORNADO | 2 Se Henryetta | Okmulgee, OK | TORNADO REPORTED ON GROUND JUST NORTH OF TURNPIKE SOUTHEAST OF HENRYETTA |
| 00:15 UTC | HAIL 1.75 | 2 S Henryetta | Okmulgee, OK | |
| 00:20 UTC | TORNADO | 1 S Boley | Okfuskee, OK | NWS STORM SURVEY CONFIRMS A TORNADO THAT BEGAN 1 MILE SOUTH OF BOLEY AND ENDED 10.5 MILES NORTH NORTHEAST OF OKEMAH. THE MAXIMUM PATH WIDTH WAS 650 YARDS AND THE PATH LENGTH WAS 15.5 MILES. |
| 00:24 UTC | TSTM WND DMG | 3 N Castle | Okfuskee, OK | DAMAGE TO TREES AND STRUCTURES NEAR IXL. PROBABLE TORNADO. |
| 00:26 UTC | TORNADO | Pierce | Mcintosh, OK | TORNADO REPORTED BY NEWS MEDIA. LOCATIONS APPROXIMATE. |
| 00:30 UTC | HAIL 0.75 | 1 Se Castle | Okfuskee, OK | ALSO ESTIMATED WINDS TO 50 MILES AN HOUR AND OBSERVED A FUNNEL CLOUD AND POSSIBLE BRIEF TORNADO TO THE NORTHWEST. |
| 00:35 UTC | HAIL 2.75 | Council Hill | Mcintosh, OK | |
| 00:40 UTC | TORNADO | 2 S Rentiesville | Mcintosh, OK | TORNADO REPORTED 2 SOUTH OF RENTIESVILLE. RAIN WRAPPED. |
| 00:41 UTC | HAIL 1 | Oktaha | Muskogee, OK | NOT MANY STONES NICKLE TO QUARTER IN SIZE. |
| 00:43 UTC | TORNADO | 7 Ne Okemah | Okfuskee, OK | TORNADO SIGHTED AND TREES DOWN. RELAYED FROM OUN. |
| 01:15 UTC | TSTM WND DMG | 7 Wsw Arpelar | Pittsburg, OK | SEVERAL TREES BLOWN DOWN. |
| 01:35 UTC | HAIL 0.88 | Mcalester | Pittsburg, OK |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2010 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are
The other tornadoes of May 10, 2010
70 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 10 | 1:27 PM CDT | EF1 | Wichita, KS | 0.9 | 25 | $5,000 | ||
| May 10 | 1:31 PM CDT | EF0 | Wichita, KS | 1.3 | 25 | |||
| May 10 | 1:50 PM CDT | EF0 | Logan, KS | 1.6 | 25 | |||
| May 10 | 2:00 PM CDT | EF0 | Scott, KS | 0.1 | 25 | |||
| May 10 | 2:18 PM CDT | EF0 | Logan, KS | 2.2 | 25 | |||
| May 10 | 2:22 PM CDT | EF0 | Logan, KS | 1.3 | 25 | |||
| May 10 | 3:08 PM CDT | EF0 | Ness, KS | 0.3 | 25 | |||
| May 10 | 3:33 PM CDT | EF0 | Grant, OK | 0.5 | 20 | |||
| May 10 | 3:38 PM CDT | EF3 | Grant, OK to KS | 40.7 | 1,500 | 2 | $125,000 | |
| May 10 | 3:39 PM CDT | EF0 | Grant, OK | 0.3 | 30 | |||
| May 10 | 4:03 PM CDT | EF0 | Grant, OK | 0.3 | 30 | |||
| May 10 | 4:12 PM CDT | EF0 | Kingman, KS | 2.7 | 125 | |||
| May 10 | 4:15 PM CDT | EF1 | Grant, OK | 5.0 | 500 | |||
| May 10 | 4:17 PM CDT | EF1 | Kay, OK | 6.7 | 400 | |||
| May 10 | 4:21 PM CDT | EF0 | Kay, OK | 0.8 | 50 | |||
| May 10 | 4:34 PM CDT | EF2 | Kingman, KS | 3.1 | 700 | $125,000 | ||
| May 10 | 4:44 PM CDT | EF1 | Kingman, KS | 1.8 | 300 | |||
| May 10 | 4:46 PM CDT | EF0 | Kingfisher, OK | 6.7 | 30 | |||
| May 10 | 4:46 PM CDT | EF0 | Canadian, OK | 0.2 | 30 | |||
| May 10 | 4:46 PM CDT | EF0 | Canadian, OK | 4.0 | 40 | |||
| May 10 | 4:49 PM CDT | EF1 | Cowley, KS | 1.4 | 300 | $200,000 | ||
| May 10 | 4:53 PM CDT | EF0 | Noble, OK | 0.5 | 20 | |||
| May 10 | 4:58 PM CDT | EF1 | Sedgwick, KS | 5.1 | 300 | $50,000 | ||
| May 10 | 5:00 PM CDT | EF1 | Noble, OK | 21.0 | 2,460 | $50,000 | ||
| May 10 | 5:02 PM CDT | EF1 | Noble, OK | 1.5 | 40 | |||
| May 10 | 5:05 PM CDT | EF1 | Jefferson, OK | 5.0 | 50 | |||
| May 10 | 5:08 PM CDT | EF1 | Cowley, KS | 0.7 | 150 | $15,000 | ||
| May 10 | 5:13 PM CDT | EF0 | Oklahoma, OK | 0.2 | 20 | |||
| May 10 | 5:20 PM CDT | EF1 | Stephens, OK | 6.3 | 700 | |||
| May 10 | 5:20 PM CDT | EF4 | Moore–Choctaw tornado, OK | 24.0 | 2,000 | 2 | 49 | |
| May 10 | 5:22 PM CDT | EF1 | Cleveland, OK | 3.8 | 250 | |||
| May 10 | 5:27 PM CDT | EF1 | Cleveland, OK | 0.5 | 50 | |||
| May 10 | 5:28 PM CDT | EF0 | Elk, KS | 0.3 | 75 | |||
| May 10 | 5:32 PM CDT | EF4 | Norman–Lake Thunderbird tornado, OK | 22.3 | 880 | 1 | 32 | |
| May 10 | 5:33 PM CDT | EF0 | Osage, OK | 0.1 | 75 | |||
| May 10 | 5:34 PM CDT | EF1 | Cleveland, OK | 5.5 | 250 | |||
| May 10 | 5:36 PM CDT | EF1 | McClain, OK | 4.6 | 880 | |||
| May 10 | 5:37 PM CDT | EF0 | McClain, OK | 0.8 | 150 | |||
| May 10 | 5:39 PM CDT | EF2 | Cleveland, OK | 17.4 | 440 | 3 | ||
| May 10 | 5:41 PM CDT | EF0 | Osage, OK | 1.0 | 50 | |||
| May 10 | 5:44 PM CDT | EF0 | Jefferson, OK | 1.5 | 30 | |||
| May 10 | 5:45 PM CDT | EF0 | Osage, OK | 1.0 | 75 | |||
| May 10 | 5:48 PM CDT | EF3 | Pottawatomie, OK | 6.5 | 880 | 3 | ||
| May 10 | 5:50 PM CDT | EF0 | Stephens, OK | 2.0 | 50 | |||
| May 10 | 5:56 PM CDT | EF3 | Pottawatomie, OK | 37.2 | 2,200 | 28 | $15,000 | |
| May 10 | 6:04 PM CDT | EF2 | Carter, OK | 4.5 | 400 | |||
| May 10 | 6:22 PM CDT | EF3 | Carter, OK | 4.9 | 400 | |||
| May 10 | 6:25 PM CDT | EF0 | Carter, OK | 0.5 | 30 | |||
| May 10 | 6:45 PM CDT | EF1 | Okfuskee, OK | 14.0 | 1,000 | $40,000 | ||
| May 10 | 6:52 PM CDT | EF0 | Cleveland, OK | 2.0 | 80 | |||
| May 10 | 6:54 PM CDT | EF1 | Love, OK | 2.0 | 200 | |||
| May 10 | 7:03 PM CDT | EF0 | Okmulgee, OK | 0.5 | 100 | $1,000 | ||
| May 10 | 7:08 PM CDT | EF0 | Marshall, OK | 0.7 | 40 | |||
| May 10 | 7:15 PM CDT | EF0 | Marshall, OK | 0.6 | 40 | |||
| May 10 | 7:16 PM CDT | EF2 | McIntosh, OK | 1.8 | 300 | $40,000 | ||
| May 10 | 7:17 PM CDT | EF1 | Okfuskee, OK | 15.5 | 650 | $40,000 | ||
| May 10 | 7:23 PM CDT | EF2 | McIntosh, OK | 13.0 | 800 | $125,000 | ||
| May 10 | 7:25 PM CDT | EF0 | McIntosh, OK | 0.4 | 100 | |||
| May 10 | 7:28 PM CDT | EF1 | McIntosh, OK | 2.6 | 600 | $3,000 | ||
| May 10 | 7:30 PM CDT | EF1 | McIntosh, OK | 1.0 | 300 | $2,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.